MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 07/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The complaint was reported by the patient and the surgeon.Information was provided that the lens implantation procedure improved the patient's near vision.Capsulotomy was performed in both eyes, which worsened the vision of light points.Patient is using corrective lenses for distance.A consultation at another clinic indicated that the lenses were implanted slightly above the pupil axis.Hcp did not know if this can affect the occurrence of the reported symptoms.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient's vision in the near range has improved significantly, but in the middle and farther distances, it is worse than before the surgery.The patient experienced flares, halos, blurred vision, and dark areas to the side of the field of view.Additional information was requested and received, stating the patient underwent capsulotomy in both eyes, which worsened the vision of light points in the room.The patient sees rays around them of varying length.For intermediate and distant vision patients who have been using corrective glasses for about a month, mainly for driving and watching tv.The patient's vision is not resolved, and beyond 2-2.5 meters, the patient sees a slightly blurry image, which is worse than before the procedure.The patient sees color halos or rainbow stripes around distant lights.Lights at a distance of several meters have bright outlines.The lens implantation procedure improved the patients near vision, and the patient does not use glasses for reading.There are two medical device reports associated with this patient.This report is for right eye.
 
Event or Problem Description
Additional information was received, stating astigmatism appeared in the right eye, which was not present before implantation of lens.
 
Additional Manufacturer Narrative
Information was provided that patient has induced astigmatism in the right eye.The implanted company lens does not have a cylinder component and cannot impact astigmatism.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17058555
Report Number1119421-2023-01025
Device Sequence Number6956907
Product Code POE
UDI-Device Identifier00380652421324
UDI-Public00380652421324
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model NumberDFT015
Device Lot Number15260883
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown